Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 12, 2021Madison County, Florida

NWS Tallahassee, FL issued this special weather statement at Jul 12, 2021, 11:04 AM EDT for Madison County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2021, 11:04 AM EDT (15:04 UTC)
Expired
Jul 12, 2021, 11:45 AM EDT
In force
41 min
Issued by
NWS Tallahassee, FL

County Madison County, FL

The radar

The Moody AFB radar (KVAX), 66 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1382 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1382 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

074 
WWUS82 KTAE 121504
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
1104 AM EDT Mon Jul 12 2021
 
FLZ019-121545-
Madison FL-
1104 AM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MADISON COUNTY UNTIL 1145
AM EDT...

At 1104 AM EDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Madison, moving northeast at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Madison, Greenville, Lovett, Moseley Hall, Hopewell, Cherry Lake,
Hamburg, Hanson and Pinetta.

LAT...LON 3031 8347 3030 8347 3030 8356 3042 8374
      3043 8372 3045 8373 3055 8367 3055 8364
      3058 8362 3058 8360 3064 8360 3064 8361
      3065 8360 3064 8334 3063 8328 3062 8327
      3060 8326
TIME...MOT...LOC 1504Z 213DEG 13KT 3045 8358 

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 12, 10:37 AM EDT, 27 minutes earlier.

Area forecast discussion, Jul 12, 10:37 AM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1037 AM EDT Mon Jul 12 2021

.UPDATE...

A moist environment is in place today with the 12z KTAE sounding
showing a preciptable water value of 1.9 inches. Expect scattered to
numerous showers and thunderstorms to develop across the area today
as mentioned in the previous discussion. A few stronger storms
cannot be ruled out as an upper low east of the area drifts westward
with slightly cooler mid-level temperatures. As such, the SPC has
introduced a marginal risk of severe weather across the area today
with gusty winds the main threat and perhaps some hail.

&&

.PREV DISCUSSION [634 AM EDT]...

.NEAR TERM [Through Tonight]...

A quasi-stationary upper level trough centered across the central
Mississippi valley is expected to remain in place as a large omega
block upstream across the western conus, and a Bermuda upper level
ridge work together to keep the large scale flow pattern
predominantly in place over the next day or so. At the surface, a
Bermuda high pressure centered over the Atlantic is imposing a
predominantly southerly to southeasterly flow across the region.
Continued moisture advection into the region is leading to rich deep
moisture with PW values between 1.7-1.9 inches for today, which will
support scattered coverage of afternoon storms.  The deep moisture
in conjunction with the mid level convergence occurring over our
region from the aforementioned trough and ridge will allow for
widespread coverage of showers and thunderstorms throughout the
entire day today.  High temperatures will generally remain in the
upper 80s, with portions of SW Georgia reaching the low 90s.  Lows
overnight are expected to drop into the low 70s.

.SHORT TERM [Tuesday Through Wednesday]...

Surface ridging over the Atlantic will slide west through the short
term with the region generally in southeasterly flow. Showers and
thunderstorms will continue each day in the short term, although
activity may last a little later with convection pushing in from the
east. In addition, an increase in PW values (2+) inches will help to
allow for higher PoPs on Wednesday. Expect highs around 90 and lows
in the 70s.

.LONG TERM [Wednesday Night Through Monday]...

With a weak disturbance still over the eastern Gulf, high PoPs will
persist into Thursday with the better chances across the western
portion of the CWA where PW values remain 2+ inches. After this, the
chance for showers and thunderstorms is expected to decrease over
the weekend with slighter "drier" weather (in terms of the PoPs)
than we have observed recently. Highs around 90 late in the week
will increase to the lower 90s for the weekend. Lows will remain
in the low to mid 70s.

.AVIATION...
[Through 12Z Tuesday]

VFR conditions are currently being observed at all TAF sites this
morning. This trend is expected to remain through the remainder of
the morning hours.  Convection is expected to start early
today, with scattered showers and thunderstorms potentially
impacting all terminals, which can briefly bring MVFR to LIFR
conditions. VFR conditions are expected outside of shower and
thunderstorm activity. VFR conditions are currently expected
through the overnight hours tonight into tomorrow.

.MARINE...

An active pattern will persist over the next few days with even
higher chances on Wednesday as a result of a disturbance moving
across the region. Southeast to east winds will persist through
the week with wave heights of 1 to 2 feet and up to 3 feet
offshore.

.FIRE WEATHER...

Shower and thunderstorm activity is expected once again today.
Minimum RH values are expected to be in the 50-60 percent range
today and tomorrow.  Dispersions are expected to be low today for
all Florida zones. Despite low dispersions, there are currently no
fire weather concerns at this time.

.HYDROLOGY...

The Fenholloway River at Foley and Steinhatchee both continue in
minor flood stage this morning but are on a downward trend. The
Suwannee River at Rock Bluff and Manatee Springs continue to rise
and may reach minor flood stage late this week. Otherwise, a few
additional rivers remain in action stage. While we are in a more
active pattern, widespread rainfall amounts will be around 0.5-1.0
inch. These widespread values are not anticipated to cause
additional concerns, however, isolated higher values are expected
though and these higher amounts may lead to localized minor
flooding, particularly with higher rain rates and training.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   88  72  91  73  90 /  70  20  60  20  60
Panama City   86  74  88  74  88 /  60  20  50  20  50
Dothan        88  70  89  70  89 /  70  30  60  20  50
Albany        91  72  92  73  92 /  60  30  60  20  50
Valdosta      90  70  92  72  90 /  70  30  50  20  60
Cross City    90  72  92  73  90 /  50  30  60  30  60
Apalachicola  85  75  86  76  86 /  70  20  40  30  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

UPDATE...DVD
NEAR TERM...Bunker
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...Bunker
MARINE...Fieux
FIRE WEATHER...Bunker
HYDROLOGY...Fieux

In the hours before

Special weather statement, Jul 12, 9:30 AM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
930 AM EDT Mon Jul 12 2021

FLZ027-115-127-121415-
Coastal Wakulla FL-Coastal Franklin FL-Inland Wakulla FL-
930 AM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR WAKULLA AND NORTHEASTERN
FRANKLIN COUNTIES UNTIL 1015 AM EDT...

At 930 AM EDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Crawfordville, moving northeast at 5 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Crawfordville, St. Marks, Sopchoppy, Alligator Point, Shadeville,
Saint Teresa, Bald Point, Hyde Park, Panacea-Wakulla Airport, Arran,
Tully, Plum Orchard, Panacea, Shell Point, Port Leon, Medart, Wakulla
Beach, Buckhorn, Spring Creek and Liveoak Island.

LAT...LON 2988 8447 3023 8448 3017 8411 3000 8420
      2999 8426 2985 8429
TIME...MOT...LOC 1330Z 204DEG 6KT 3003 8435

42-DVD
Local storm report, Jul 12, 9:52 AM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
952 AM EDT MON JUL 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 AM     MARINE TSTM WIND 3 ENE PANACEA-WAKULLA A 30.01N 84.34W
07/12/2021  M53 MPH          GMZ730             FL   MESONET

            53 MPH GUST AT MESONET STATION XAPA
            APALACHEE BAY - PANACEA CHANNEL.

0935 AM     MARINE TSTM WIND 3 ENE PANACEA-WAKULLA A 30.01N 84.34W
07/12/2021  M44 MPH          GMZ730             FL   MESONET

            44 MPH GUST AT MESONET STATION XAPA
            APALACHEE BAY - PANACEA CHANNEL.

&&
Special weather statement, Jul 12, 11:04 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1104 AM EDT Mon Jul 12 2021

FLZ019-121545-
Madison FL-
1104 AM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MADISON COUNTY UNTIL 1145
AM EDT...

At 1104 AM EDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Madison, moving northeast at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Madison, Greenville, Lovett, Moseley Hall, Hopewell, Cherry Lake,
Hamburg, Hanson and Pinetta.

LAT...LON 3031 8347 3030 8347 3030 8356 3042 8374
      3043 8372 3045 8373 3055 8367 3055 8364
      3058 8362 3058 8360 3064 8360 3064 8361
      3065 8360 3064 8334 3063 8328 3062 8327
      3060 8326
TIME...MOT...LOC 1504Z 213DEG 13KT 3045 8358

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 9:17 AM EDTSpecial Marine WarningTAE58 min
Jul 12, 11:18 AM EDTRip Current StatementTAEBay, Franklin, Gulf, Walton37 hr
Jul 12, 12:19 PM EDTSpecial Weather StatementTAECalhoun41 min
Jul 12, 1:45 PM EDTSpecial Weather StatementTAEHolmes45 min
Jul 12, 2:34 PM EDTSpecial Weather StatementTAEMadison41 min
Jul 12, 6:01 PM EDTSpecial Weather StatementTAELafayette44 min
Jul 12, 7:56 PM EDTSpecial Weather StatementTAEJackson34 min
Jul 12, 11:34 AM EDTSpecial Weather StatementTAELowndes41 min
Jul 12, 1:42 PM EDTSpecial Weather StatementTAESeminole48 min
Jul 12, 2:06 PM EDTSpecial Weather StatementTAEMiller, Seminole39 min
Jul 12, 2:38 PM EDTSpecial Weather StatementTAEEarly, Miller52 min
Jul 12, 3:12 PM EDTSpecial Weather StatementTAECalhoun48 min
Jul 12, 3:16 PM EDTSpecial Weather StatementTAEClay44 min
Jul 12, 3:39 PM EDTSpecial Weather StatementTAEClay, Quitman66 min
Jul 12, 3:42 PM EDTSpecial Weather StatementTAELowndes48 min
Jul 12, 4:11 PM EDTSpecial Weather StatementTAELee, Worth49 min
Jul 12, 4:17 PM EDTSpecial Weather StatementTAELanier, Lowndes43 min
Jul 12, 4:23 PM EDTSevere Thunderstorm WarningTAEBerrien, Cook, Lanier, Lowndes37 min
Jul 12, 4:50 PM EDTSevere Thunderstorm WarningTAEBerrien, Colquitt, Cook, Lowndes, Tift40 min
Jul 12, 5:04 PM EDTSpecial Weather StatementTAELee41 min
Jul 12, 5:10 PM EDTSpecial Weather StatementTAEBerrien35 min
Jul 12, 5:23 PM EDTSpecial Weather StatementTAEBerrien, Irwin, Tift52 min
Jul 12, 2:04 PM EDTSpecial Weather StatementTAEDale41 min
Jul 12, 2:26 PM EDTSevere Thunderstorm WarningTAEDale, Houston38 min
Jul 12, 3:03 PM EDTSpecial Weather StatementTAEDale27 min
Jul 12, 3:13 PM EDTSpecial Weather StatementTAEHouston47 min
Jul 12, 3:28 PM EDTSpecial Weather StatementTAEHenry32 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.